I really promise to write more about Bulgaria, especially a topic on my mind for about two weeks. My brain calls this subject "A Tramp Abroad," in humble imitation of Mark Twain. But first a cancer update.
I saw Dr G today for the first time in a month. My tumor marker has climbed 50+ points since my last treatment. Since this big a jump is no longer just "noise" to him, Dr G thinks it is time to change treatment. He would like me to try a taxane again because Abraxane worked so well, until increased neuropathy in my feet began to make me stumble when walking. I reminded him that even one dose of Taxol caused my neuropathy to flare out of control.
We compromised on trying Abraxane at a lower dose than last time. I suggested that first he order a PET scan and brain MRI, so that I start the Abraxane with fresh data. I will see Dr G after those scans, get the results, and then we can move forward. I truly love, admire and appreciate how that man listens to me!
In the mean time, I am not to restart Xeloda or methotrexate, but to continue Aromasin daily, and Avastin (every two weeks), Faslodex (once a month) and Aredia (every three months).
According to www.chemocare.com, the following side effects are common (occurring in greater than 30%) for patients taking Abraxane:
Low blood counts (your white and red blood cells may temporarily decrease which can put you at increased risk for infection and/or anemia)
Abnormal ECG (electrocardiogram)
Peripheral neuropathy (numbness and tingling of hands and feet)
Arthralgias and myalgias, pain in the joints and muscles (usually temporary occurring 2-3 days after Abraxane, and resolve within a few days)
Weakness and fatigue
Increases in blood tests measuring liver function (these return to normal once treatment is discontinued)
Last time for certain I experienced peripheral neuropathy, hair loss, weakness and fatigue; perhaps now blood counts and nausea (I can't remember and anyone can search my blog for that information). Who knows what will happen this time? My wig and scarves are ready, just in case...